My father got edeme in his legs four weeks ago. After diagonsis, it was found that his LFT has reported some abnormaliites.His bilirubin is 7.34mg/dL, 20 days ago. After taking medicines from 20 days bilirubin comes down to 3.54mg/dL but th level of SGOT and SGPT is keep increasing. The current level of SGOT is 105 and SGPT is 42.
All the problem is due to intake of alcohol.
Kindly suggest what are the roles of these enzymes and how it effect function of Iiver.
Also suggest whether there is any worried signs or not
Alcoholism can cause changes in the liver when it is called Alcoholic fatty liver disease. As the enzymes show a progressive rise, this can progress to cirrhosis of the liver and can be associated with hepatocellular carcinoma. So, prevention or cure is by avoiding alcohol and treating diabetes if present, obesity and high triglyceride levels.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.